| Catalog Number |
33618 |
| Medical Device Problem Code |
Inaccurate Flow Rate (1249)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that they had noticed several patients reported their urinary catheter stopped draining.The catheter flushes easily without obstruction.The foley catheter was very slow to deflate, but once deflated, the catheter drains appropriately.That seemed to indicate that the internal lumen of the catheter has been affected by the balloon somehow.They were concerned about a manufacturing defect.That was only affecting size 18fr (ref # 33618), of the most recent shipment we received.They could only verify the lot number from a patient that had to have the catheter removed and changed.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.The provided lot number was invalid therefore dhr review can¿t be completed.The instructions for use were found adequate and states the following: caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile: unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that they had noticed several patients reported their urinary catheter stopped draining.The catheter flushes easily without obstruction.The foley catheter was very slow to deflate, but once deflated, the catheter drains appropriately.That seemed to indicate that the internal lumen of the catheter has been affected by the balloon somehow.They were concerned about a manufacturing defect.That was only affecting size 18fr (ref # (b)(4), of the most recent shipment we received.They could only verify the lot number from a patient that had to have the catheter removed and changed.